Alert archive / Nevada / High Wind Warnings in 2006
High Wind Warning 3, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 6, 2006, 8:36 AM PDT for Elko County, Nevada. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 8:36 AM PDT (15:36 UTC)
- Expired
- Apr 6, 2006, 6:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 3.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 061536 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 836 AM PDT THU APR 6 2006 ...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY... .STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS MORNING AS LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY. NVZ033-070100- /O.UPG.KLKN.WI.Y.0014.000000T0000Z-060407T0100Z/ /O.NEW.KLKN.HW.W.0003.060406T1536Z-060407T0100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 836 AM PDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING HOURS WITH SUSTAINED WINDS GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS WILL LAST THROUGHOUT THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
1 follow-up statement
000 WWUS75 KLKN 062220 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 320 PM PDT THU APR 6 2006 NVZ033-070100- /O.CON.KLKN.HW.W.0003.000000T0000Z-060407T0100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 320 PM PDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT / 7 PM MDT / THIS AFTERNOON. STRONG WINDS BEHIND AN EXITING COLD FRONT WILL CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH THE EARLY EVENING. SUSTAINED NORTHWEST WINDS GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH WILL LAST THROUGHOUT THE EARLY EVENING BEFORE DECREASING TO 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS AFTER SUNSET TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 6, 2:06 AM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 6, 2:06 AM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 206 AM PDT THU APR 6 2006 .SYNOPSIS...SHOWERS WILL LINGER OVER EASTERN NEVADA THIS MORNING FOLLOWED BY IMPROVING CONDITIONS...WEATHER-WISE. THIS AFTERNOON THROUGH FRIDAY AFTERNOON...HIGH PRESSURE WILL PRESIDE OVER THE AREA THAT WILL YIELD A BREAK IN UNSETTLED WEATHER. HOWEVER WARMER TEMPERATURES WILL INCREASE SNOW-MELT RUNOFF INTO ALREADY SWOLLEN RIVERS AND STREAMS. UNSETTLED WEATHER WILL RETURN FOR THE WEEKEND. && .SHORT TERM...THROUGH SATURDAY. RADAR IMAGERY SHOWS WIDENING AREA OF SNOW SHOWERS DECREASING IN INTENSITY WITH CONTINUED ENHANCEMENT OVER THE RUBY MOUNTAINS AND VICINITY EAST. HEAVIEST CONCENTRATION CONTINUES TO BE NEAR SOUTH END OF RUBY CHAIN MAINTAINED BY 50+KT LOWER LEVEL JET FEATURE MOVING OVER NORTH CENTRAL NV ATTM. STRONG WINDS STILL EXPECTED TO DEVELOP OVER EXTREME EASTERN ELKO COUNTY THIS MORNING. TIGHTENING PRESSURE GRADIENT WILL CONTINUE OVER EAST LATER THAN ANTICIPATED SO WILL EXTEND WIND ADVISORY FOR ZONE 33 UNTIL 6PM PDT. WRAPAROUND FLOW FROM SFC LOW WILL ALSO KEEP POPS HIGHER OVER NE NV THROUGH MORNING HOURS BEFORE COMPLETELY DRYING OUT. THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON APPEARS TO BE DRY PERIOD WEATHER-WISE. HIGH PRESSURE WILL BUILD OVER STATE WHILE UPPER LOW CONTINUES TO SPIN OFF CA COAST. MAY GET ANOTHER VORT FEATURE PUSHING THROUGH STATE BEGINNING FRIDAY NIGHT IN WEST ALTHOUGH THIS MAY BE TOO FAST. GFS SHOWS FROPA SATURDAY WITH MINIMAL QPF. WARY THOUGH...SINCE BOUNDARY APPEARS TO HANG UP AGAIN OVER CENTRAL NV. ALBEIT INCREASING POPS SATURDAY LOOKS WISE. AS FROPA MOVES THROUGH SATURDAY WILL SEE WINDS TOUCHING AT LEAST BREEZY IF NOT WINDY OVER CENTRAL NEVADA AGAIN. WHAT COMES DOWN MUST GO UP. FREEZING TEMPS AND CHANGE-OVER TO SNOW WILL HELP INDUCE VERY SHORT PAUSE IN FLOODING OF SMALLER RIVERS AND STREAMS...ALTHOUGH THE MIGHTY HUMBOLDT RIVER FLOWS ON. NEXT COUPLE DAYS WILL SEE RIVERS AND STREAMS RESPOND TO RUNOFF FROM NEW SNOW-MELT AND INCREASING TEMPERATURES. MUCH OF NORTHERN CWFA UNDER THREAT... THUS WILL BE ENDING FLOOD WATCH AND RIVER STATEMENTS AND WILL INCORPORATE ALL UNDER FLOOD WARNING AND/OR FLOOD STATEMENT. LW && .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH TUESDAY THEN DIVERGE A BIT. IN GENERAL...ACTIVE PATTERN CONTINUES WITH SOME TIMING AND QPF DIFFERENCES AS MODELS VARY IN SPEED AND STRENGTH. THIS PATTERN WILL KEEP THE GREAT BASIN WET AND THE NEW PCPN COMBINED WITH MELTING SNOW PACK IN THE MOUNTAINS WILL KEEP FLOODING CONCERNS IN THE FORECAST UNTIL FURTHER NOTICE. MADE ONLY MINOR TWEAKS TO TEMPS IN THE EXTENDED. RCS .AVIATION...WIDESPREAD MVFR WITH SOME AREAS OF IFR CONDITIONS IN LOW CLOUDS AND SNOW THIS MORNING...THEN GRADUAL IMPROVEMENT TO VFR CONDITIONS THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE AREA. RCS .HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... RNOFLWLKN...NVZ030>032-034-036...FLOOD WARNING FOR RIVERS AND STREAMS IN NORTHERN NEVADA. RNOFLSLKN...NVZ030>032-034-036...FLOOD STATEMENT FOR RIVERS AND STREAMS IN NORTHERN NEVADA UNTIL FURTHER NOTICE. RNONPWLKN...NVZ033...WIND ADVISORY FOR EXTREME EASTERN NEVADA THROUGH 6PM THURSDAY.
Hazardous weather outlook, Apr 6, 4:00 AM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT THU APR 6 2006 NVZ013-030>037-062300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 400 AM PDT THU APR 6 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL GRADUALLY END TODAY AS THE WINTERLY STORM SYSTEM MOVES EAST OF THE AREA. BEHIND THE SYSTEM...GUSTY NORTHWEST WINDS WILL DEVELOP IN EXTREME EASTERN ELKO COUNTY TODAY. A WIND ADVISORY IS IN EFFECT FOR THAT AREA...INCLUDING WENDOVER....UNTIL 7PM THIS EVENING. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON THIS WIND ADVISORY. FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER AND FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS WILL CONTINUE TO RISE TODAY DUE TO RECENT RAIN AND RUNOFF FORM MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN NEVADA THROUGH NEXT WEEK. THESE STORM SYSTEMS HAVE THE POTENTIAL TO BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN NEVADA. RAINFALL AND RUNOFF FROM MELTING SNOW IS EXPECTED TO PRODUCE INCREASING FLOWS ON THE RIVERS AND STREAMS ACROSS NORTHERN NEVADA. THIS WILL CAUSE MINOR TO MODERATE FLOODING IN LOW AREAS THROUGH TUESDAY. SEE PRODUCT RNOFLWLKN AND RNOFLSLKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
Nearby
High Wind Warnings in Nevada, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.